Alert archive / Florida / Special Weather Statements in 2017
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Jun 12, 2017, 4:04 PM EDT for Orange County, Florida. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 12, 2017, 4:04 PM EDT (20:04 UTC)
- Expired
- Jun 12, 2017, 4:45 PM EDT
- In force
- 41 min
- Issued by
- NWS Melbourne, FL
County Orange County, FL
The radar
The Melbourne radar (KMLB), 97 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 8.1 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 543 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 1029 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
830 WWUS82 KMLB 122004 SPSMLB Special Weather Statement National Weather Service Melbourne FL 404 PM EDT MON JUN 12 2017 FLZ045-046-122045- Orange FL-Seminole FL- 404 PM EDT MON JUN 12 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SEMINOLE AND NORTHWESTERN ORANGE COUNTIES UNTIL 445 PM EDT... At 404 PM EDT, Doppler radar was tracking a strong thunderstorm over Casselberry. This storm was nearly stationary. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Orlando, Sanford, Apopka, Altamonte Springs and Ocoee. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 2877 8127 2862 8122 2851 8161 2873 8164 TIME...MOT...LOC 2004Z 069DEG 2KT 2867 8132 $$ Johnson
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Jun 12, 3:16 PM EDT, 48 minutes earlier.
Area forecast discussion, Jun 12, 3:16 PM EDT, 48 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 316 PM EDT Mon Jun 12 2017 .DISCUSSION... Current-Tonight...Slow moving lightning storms ascd with an inland moving breeze boundary will largely become located further inland during the course of the afternoon. Locally heavy rain amounts of 2 t o3 inches will be possible from Kissimmee through Metro Orlando, Apopka and the Leesburg chain of lakes before nightfall. Storms are not expected to be come particularly strong and heavy rain and lightning will be the primary threats with this activity through nightfall. Land based areas will see diminishing of activity after 10 to 11 PM and a small chance of coastal showers will remain for Brevard Co. and points south into the overnight due to a light onshore flow component. From previous discussions... Tuesday...Axis of high pressure ridge is forecast to sag a little south with the wind flow in the lower levels becoming southeast. Precipitable water values are progged to remain around 2 inches. This pattern will favor POPs above normal, with highest chances over interior sections. 00z MOS came in with POPs about 70 percent areawide, but plan to show a coastal to inland range of 40-70 percent. Wednesday-Monday...Weak trough in the mid-upper levels will persist through late week over the Gulf of Mexico, which will prevent any significant suppression/drying, so don't see any interruption of the Florida Rain Machine. There should be some changes with the distribution of daytime convection as the low level high pressure ridge settles closer to the area and steering winds become south/southwest. This will bring a chance for afternoon heavy downpours back to the east coast. MOS POPs are mainly in the likely range (60-70 percent) through the end of the work week and don't see any reason to differ much. The bulk of rainfall will occur during the afternoon and evening. Over the weekend, the models are suggesting the trough aloft will retrograde with southeast flow becoming established in the low- mid levels. This might shift the focus for afternoon storms with heavy rain back to the interior/west side of the peninsula. GFS MOS shows a drop off in POPs over the weekend, but it may be a little too dry and won't go any lower than 40 percent daytime rain chances. && .AVIATION... Forecast elements will show ocnl MVFR conds through around 13/02Z should showers and local slow moving storms at mainly inland aerodromes. Best chance of activity after 13/02Z will focus along the coastal sites overnight and through 13/15z. Sct shra dvlpg inland Tue aft 13/17Z. && .MARINE... Tonight...Light onshore winds, especially south of Cape Canaveral. Winds around 10 knots with 2 foot seas at the immediate coast and around 2 to 43 ft offshore. Winds and seas locally higher near showers and storms overnight. Tuesday-Friday...Axis of subtropical high pressure ridge will settle closer to the waters. This will produce a southeast/south wind flow. Speeds look close to 10 knots, though a few periods 10-15 knots are indicated especially at night. Seas will be 2-3 feet. Moisture will continue higher than normal, so there will be a chance for showers/storms through the period. Some of the afternoon storms that form over the mainland should start to push back to the coast, from about the Cape northward Tue-Wed, and all of the coast by late week. && .HYDROLOGY... Shingle Creek Basin (SHIF1) was a foot and a half below Action Stage as of 2 PM. Some locally heavy rains over the past couple days within the basin caused the increase. We will continue to monitor area rainfall which has the potential to become highly localized with heavier amounts in the basin area this afternoon to evening. && .PRELIMINARY POINT TEMPS/POPS... DAB 71 87 73 89 / 30 50 20 50 MCO 72 89 74 91 / 30 60 30 60 MLB 74 86 75 88 / 30 40 20 50 VRB 74 88 75 89 / 30 40 20 50 LEE 72 88 74 91 / 30 70 30 60 SFB 72 89 74 91 / 30 60 30 60 ORL 72 88 74 91 / 30 60 30 60 FPR 74 89 74 89 / 30 40 20 50 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && JP/TES/JS
Hazardous weather outlook, Jun 12, 11:35 AM EDT, 4 hours 29 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Melbourne FL 1135 AM EDT Mon Jun 12 2017 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-130000- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia County- Northern Lake County-Orange-Seminole-Southern Brevard County- Osceola-Indian River-Okeechobee-St. Lucie-Martin- Coastal Volusia County-Southern Lake County- Northern Brevard County- 1135 AM EDT Mon Jun 12 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. .THUNDERSTORM IMPACT... A very moist airmass in place will again lead to the development of scattered to numerous showers and thunderstorms along and west of the inland moving east coast sea breeze this afternoon. Highest coverage of showers and storms will occur during the mid to late afternoon across the interior, including the theme parks to metro Orlando, and the Interstate Four corridor westward. Main storm threats will be dangerous cloud to ground lightning strikes, locally heavy downpours, and wind gusts up to 40 mph. .FLOOD IMPACT... Weak steering winds will lead to slow storm motion today, generally toward the north to northwest around 5 to 10 mph. This will allow any stronger thunderstorms to produce localized heavy rainfall up to 2 to 3 inches, leading to temporary flooding of poorly drained and low lying areas. .MARINE THUNDERSTORM GUST IMPACT... Scattered to numerous lightning storms primarily over inland lakes may bring gusty outflow winds near 35 knots along with dangerous lightning strikes. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. Scattered to numerous thunderstorms are forecast each day, with the highest coverage expected over inland areas each afternoon. The main hazards will be heavy rainfall, lightning strikes and gusty winds near stronger storms. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected. Rainfall observers are requested to report measured rain amounts of three inches or greater to the National Weather Service in Melbourne. Weitlich/Sedlock
In the hours before
Local storm report, Jun 12, 11:14 AM EDT, 4 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
1114 AM EDT MON JUN 12 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1112 AM HEAVY RAIN 2 SW AZALEA PARK 28.52N 81.32W
06/12/2017 M3.78 INCH ORANGE FL TRAINED SPOTTER
TRAINED SPOTTER MEASURED A STORM TOTAL OF 3.78 INCHES OF
RAINFALL FOR YESTERDAY, JUNE 11.
&&
JCSpecial weather statement, Jun 12, 3:59 PM EDT, 5 minutes before
Special Weather Statement
National Weather Service Melbourne FL
359 PM EDT MON JUN 12 2017
FLZ053-122045-
Osceola FL-
359 PM EDT MON JUN 12 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN OSCEOLA COUNTY UNTIL
445 PM EDT...
At 359 PM EDT, Doppler radar was tracking a strong thunderstorm over
Saint Cloud. This storm was nearly stationary.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Kissimmee, Saint Cloud, West Lake Toho, Intercession City and East
Lake Toho.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2834 8118 2815 8114 2806 8137 2807 8136
2807 8135 2808 8135 2809 8142 2812 8146
2814 8146 2814 8148 2819 8152 2826 8156
2826 8159 2829 8162
TIME...MOT...LOC 1959Z 069DEG 2KT 2822 8132
JohnsonSpecial weather statement, Jun 12, 4:04 PM EDT, 0 minutes before
Special Weather Statement National Weather Service Melbourne FL 404 PM EDT MON JUN 12 2017 FLZ045-046-122045- Orange FL-Seminole FL- 404 PM EDT MON JUN 12 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SEMINOLE AND NORTHWESTERN ORANGE COUNTIES UNTIL 445 PM EDT... At 404 PM EDT, Doppler radar was tracking a strong thunderstorm over Casselberry. This storm was nearly stationary. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Orlando, Sanford, Apopka, Altamonte Springs and Ocoee. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 2877 8127 2862 8122 2851 8161 2873 8164 TIME...MOT...LOC 2004Z 069DEG 2KT 2867 8132 Johnson
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 3:59 PM EDT | Special Weather Statement | MLB | Osceola | 46 min |
| Jun 12, 5:04 PM EDT | Special Weather Statement | MLB | Lake | 41 min |
Nearby
Special Weather Statements in Florida, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.